Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

August 3, 2016Hendry County, Florida

NWS Miami, FL issued this special weather statement at Aug 3, 2016, 4:13 PM EDT for Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 4:13 PM EDT (20:13 UTC)
Expired
Aug 3, 2016, 5:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 97 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
1515 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WWUS82 KMFL 032013
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT WED AUG 3 2016
 
FLZ066-067-070-071-032100-
INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-HENDRY FL-
413 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM
BEACH AND SOUTHEASTERN HENDRY COUNTIES UNTIL 500 PM EDT...

* AT 413 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR BIG CYPRESS SEMINOLE RESERVATION...OR 23 MILES SOUTHEAST OF
  MONTURA...MOVING NORTHEAST AT 50 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS SEMINOLE RESERVATION...ROTENBERGER WILDLIFE REFUGE...
  HOLEY LAND WILDLIFE REFUGE AND OKEELANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2623 8092 2637 8104 2656 8101 2662 8058
      2632 8064
TIME...MOT...LOC 2013Z 232DEG 41KT 2635 8092 

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 4:02 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 3, 4:02 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Miami FL
402 PM EDT WED AUG 3 2016

...DECREASE IN SHOWERS AND THUNDERSTORMS LATE THIS WEEK INTO
EARLY THIS WEEKEND...

.SHORT TERM...
A trough of low pressure over the central portion of South Florida
this afternoon will continue to move to the west northwest into
the Gulf of Mexico tonight. This will focus the showers and
thunderstorms over the interior and west coast metro areas of
South Florida through the late afternoon hours. Therefore,
scattered to numerous showers and thunderstorms will continue
over the interior and west coast metro areas through late this
afternoon, with only a slight chance to low end chance of showers
and thunderstorms over the east coast metro areas.

The Saharan air located over the Bahamas will move west northwest
tonight towards South Florida and move into the east coast metro
areas on Thursday before spreading over the rest of South Florida
Thursday night into Friday. The forecast PWAT values for Thursday
will range from 1.4 inches over Miami-Dade County to around 2
inches over the Lake Okeechobee region, then the forecast pwat
values across all of South Florida being in the 1.4 to 1.6 range
Thursday night into Friday. The low PWAT values for Thursday night
into Friday is around the 25th percentile for this time of year
where the normal PWAT values are around 1.9 inches.

This will keep the weather mostly dry over the east coast metro
areas for Thursday through Friday. The interior and west coast
metro areas will see scattered to numerous showers and
thunderstorms on Thursday before dropping down to only low end
chance of showers and thunderstorms on Friday.

The Saharan dust will slowly dissipate early this weekend over
South Florida, as the ridge of high pressure over the western
Atlantic waters shifts southward into South Florida due to a weak
cold front moving southward from the Tennessee Valley into
Northern Florida. This will allow for the wind flow to become
southerly over South Florida this weekend along with tropical
moisture returning to the area. Therefore, the pops will be back
to more of a typical summer time pattern with scattered showers
and thunderstorms each afternoon especially over the Lake
Okeechobee region.

.LONG TERM...
The latest long range models are now showing a possible weak low
pressure system developing in the northeastern Gulf of Mexico
early next week moving to the northwest towards the southern Gulf
coast states. This will keep the winds in a southerly direction
over South Florida early next week with scattered pops.

The long range models are then showing a strong high pressure
developing over the Western Atlantic Waters and extending into the
Florida Peninsula for the middle to end of next week. If this
strong high pressure develops, then the pops will again be below
normal for this time of year along with above normal temperatures.
We will continue to monitor the latest forecast models through the
weekend to see if this trend continues.

&&

.MARINE...
The wind speeds will be 15 knots or less tonight through this
weekend, as the wind direction will slowly swing from a southeast
direction tonight to a southerly direction this weekend. This will
keep the seas at 3 feet or less in both the Atlantic and Gulf
waters of South Florida through this weekend. The threat of rip
currents will also continue to slowly subside along the east coast
beaches of South Florida late this weekend as the winds become
more southerly.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  90  78  91 /  10  30  10  20
Fort Lauderdale  79  89  80  90 /  10  20  10  20
Miami            78  90  79  91 /  10  20  10  20
Naples           75  91  77  91 /  10  30  10  20

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...60/BD
LONG TERM....54/BNB
Hazardous weather outlook, Aug 3, 10:46 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1046 AM EDT WED AUG 3 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1046 AM EDT WED AUG 3 2016

...THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...

...SLIGHT RISK FOR WATERSPOUTS OVER THE COASTAL ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE
ACROSS SOUTH FLORIDA TODAY, ESPECIALLY THIS AFTERNOON AND EVENING.
FREQUENT LIGHTNING, HEAVY RAINFALL, AND GUSTY WINDS ARE THE
PRIMARY THREATS.

FLOODING: THERE IS A SLIGHT RISK OF URBAN FLOODING IN POOR
DRAINAGE AND URBAN AREAS, PARTICULARLY ACROSS PORTIONS OF THE EAST
COAST METRO AREA, WHERE SOIL MAY BE SATURATED FROM RECENT RAIN.

WIND: BRIEF GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.

WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS ACROSS THE
SOUTH FLORIDA ATLANTIC COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE ACROSS SOUTH FLORIDA THROUGH THE WEEKEND. LIGHTNING WILL
BE THE PRIMARY THREAT WITH ANY THUNDERSTORM THAT FORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 3, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT WED AUG 3 2016

FLZ066-067-070-071-032100-
INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-HENDRY FL-
413 PM EDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM
BEACH AND SOUTHEASTERN HENDRY COUNTIES UNTIL 500 PM EDT...

* AT 413 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR BIG CYPRESS SEMINOLE RESERVATION...OR 23 MILES SOUTHEAST OF
  MONTURA...MOVING NORTHEAST AT 50 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS SEMINOLE RESERVATION...ROTENBERGER WILDLIFE REFUGE...
  HOLEY LAND WILDLIFE REFUGE AND OKEELANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2623 8092 2637 8104 2656 8101 2662 8058
      2632 8064
TIME...MOT...LOC 2013Z 232DEG 41KT 2635 8092

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:18 PM EDTSpecial Marine WarningMFL42 min
Aug 2, 11:36 PM EDTSpecial Marine WarningMFL54 min
Aug 3, 1:31 AM EDTSpecial Marine WarningMFL59 min
Aug 3, 4:52 PM EDTSpecial Weather StatementMFLBroward53 min
Aug 3, 5:47 PM EDTSpecial Weather StatementMFLBroward43 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.